MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.159S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was initially implanted with tfn-advanced proximal femoral nailing system (tfna) on (b)(6) 2019.Postoperatively patient complained of pain and clicking in her hip.X-ray taken on an unknown postoperative date revealed that the titanium cannulated trochanteric fixation nail implant was broken.Patient underwent a hardware removal on (b)(6) 2019 and was implanted with larger trochanteric nail.Per surgeon device did not come out easily.Surgeon had to remove the blade and then the entire nail came out in one piece (fractured completely on one half and nearly fractured all the way through but held together just enough to come out in one piece).It is unknown if there was surgical delay.Procedure outcome and patient status is unknown.Concomitant device reported: tfna helical blade (part# 04.038.300, lot # h540343, quantity #1).Unknown - screws: (part # unknown , lot # unknown, quantity #2).This report is for one (1) tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history records review was completed for part: 04.037.159s, lot: h476325.Manufacturing location: monument, manufacturing date: oct 18, 2017.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Product investigation was completed.The 11mm 130 degree titanium cannulated trochanteric fixation nail implant was returned along with the associated helical blade and two (2) screws.The nail is crack across the walls of its upper opening for the helical blade.On one side, it is split all the way across, and the locking mechanism for the helical blade is bent into the fracture.On the other side it is cracked part way through.The lower portion of the nail has two small grooves in it, presumably from the screws used to secure it.The complaint cannot be confirmed as broken, but the device is cracked and deformed.A dimensional inspection was not performed due to post-manufacturing damage.The complaint could not be confirmed.The received 11mm 130 degree titanium cannulated trochanteric fixation nail was cracked and deformed but did not break.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is possible that the device encountered unintended forces.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 380MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8519299
Report Number2939274-2019-57492
Device Sequence Number1846818
Product Code HSB
UDI-Device Identifier10886982096678
UDI-Public(01)10886982096678
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.159S
Device Catalogue Number04.037.159S
Device Lot NumberH476325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/10/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight98